|Will this affect PEP? - Urgent and worried
May 20, 2011
Hi Doctor Bob,
I am three days into a course of PEP following an exposure - protected anal and oral intercourse with an HIV+ male - I was the receptive partner and there was a bit of bleeding on my part as the sex was rough and long - we changed condoms every 20 minutes or so and used lube - I'm not aware of any breakages although I only managed to retrieve three from the bin and test them - eeuugghh! (they were fine). He didnt ejaculate, doesnt produce any apparent pre-cum and is on treatment with an undetectable viral load and know knowledge of having any other STI's.
Anyway - over the first two days I had pretty bad diarhhoea around an hour or two after taking the meds - this has now died away but my question is - will the diarrhhoea affect the meds in any way? will they be poorly absorbed leading to PEP failure or will they still be effective?
Am I a high risk for HIV now? My partner assured me none of the condoms had any apparent defects or tears - he said if there was it would be noticeable but I dont know as Im so paranoid about the one I didnt get to check and the fact that the sex was rough.
My prescribing doctor told me it was a very high risk situation and prescribed me PEP - which my partner thought was a bit strange - he is a sex worker but seems to be well educated on HIV.
| Response from Dr. Frascino
I tend to agree with your sex worker buddy more than your doctor! If the latex condoms were used properly and didn't fail (break) and if Mr. Love-machine is indeed on effective combination antiretrovirals that have driven his HIV plasma viral load to undetectable levels, your HIV-acquisition risk wold be negligible and PEP would not be warranted. See link below.
Your problems with diarrhea for the first two days of your PEP course would not affect PEP efficiency or increase the risk of PEP failure.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Pee After Sex With Sex Worker Worried I Have HIV
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
- Pain In Penis After Open Mouth Kissing What Are The Chances Of HIV
- Red Eyes After Sucking Penis Worried I Have HIV
- Tingling In Feet After Sex With Sex Worker Worried I Have HIV
- White Bumps After French Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.